Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Milwaukee, WI

June 30, 2021Washington County, Wisconsin

NWS Milwaukee, WI issued this special weather statement at Jun 30, 2021, 8:02 PM CDT for Washington County, Wisconsin. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2021, 8:02 PM CDT (01:02 UTC)
Expired
Jun 30, 2021, 8:30 PM CDT
In force
28 min
Issued by
NWS Milwaukee, WI

County Washington County, WI

The radar

The Milwaukee radar (KMKX), 67 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 8:30 PM CDTFUNNEL CLOUD1 E Jackson, WISPOTTER REPORTS STORM HAS PRODUCED A FEW FUNNELS BUT NOTHING MADE IT MORE THAN HALF WAY TO THE GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2021-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2021-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-201 J/kg
Mixed-layer LCL
1064 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

259 
WWUS83 KMKX 010102
SPSMKX

Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
802 PM CDT Wed Jun 30 2021

WIZ052-059-060-010130-
Sheboygan-Washington-Ozaukee-

...A STRONG THUNDERSTORM WILL AFFECT OZAUKEE...EASTERN WASHINGTON AND
SOUTHWESTERN SHEBOYGAN COUNTIES...

At 802 PM CDT, a strong thunderstorm was located near Kewaskum,
moving southeast at 25 mph.

Winds of 30 to 40 mph and pea size hail are possible with this storm.

Locations impacted include...
West Bend, Mequon, Grafton, Cedarburg, Port Washington, Jackson,
Saukville, Kewaskum, Germantown, Fredonia, Newburg, Beechwood,
Waubeka, Fillmore, Kirchhayn, Boltonville and Keowns.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4337 8788 4331 8789 4321 8807 4350 8831
      4354 8823 4354 8816 4358 8816 4361 8811
      4342 8784
TIME...MOT...LOC 0102Z 322DEG 20KT 4351 8815 

$$

STUMPF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Jun 30, 3:04 PM CDT, 4 hours 58 minutes earlier.

Area forecast discussion, Jun 30, 3:04 PM CDT, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
304 PM CDT Wed Jun 30 2021

.SHORT TERM...
(Issued 304 PM CDT Wed Jun 30 2021)

Tonight through Thursday night:

A back door cold front will drop through the area tonight, with
isolated showers and a rumble or two of thunder possible behind
the front, mainly in the east. Most places will likely be dry
overnight.

A shortwave will then move through on Thursday, bringing a small
chance for showers and maybe a storm or two. Moisture will be on
the decrease through the day behind the back door cold front,
which is expected to have moved through by daybreak. The west
half of the forecast area will have the best chance to see any
precip, where moisture and instability may hang on the longest.
Temps will be warmest west Thu, as onshore winds and cooler temps
aloft will keep it cooler east.

DDV

&&

.LONG TERM...
(Issued 304 PM CDT Wed Jun 30 2021)

Friday through Wednesday:

Surface high pressure will move overhead Friday, then slide
gradually southward over the weekend into early next week.
Meanwhile, an upper ridge will build into the area over the
weekend. This pattern will result in dry weather, plenty of
sunshine, and warming temps for the holiday weekend. High temps
could crack 90 as early as Saturday, with higher confidence in
hitting that mark Sunday and Monday. Dewpoints will be back on the
rise into the weekend, but for now it looks like they may top out
in the mid 60s...maybe upper 60s. This should keep heat indices
from getting out of hand, though it will still be toasty and
sticky with plenty of sunshine expected.

Shower/storm chances may return to the area by Mon night or
Tuesday as the upper ridge flattens and a shortwave moves trough.
This pattern should also help knock temps down a bit towards mid-
week, though plenty of time for the details to change this far
out.

DDV

&&

.AVIATION...
(Issued 304 PM CDT Wed Jun 30 2021)

Isolated showers and maybe a rumble or two of thunder will hang on
into through late afternoon. Could see a few showers or storms
as a back door cold front moves through tonight, particularly in
the east. Isolated showers/storms will be possible Thursday away
from Lake Michigan, but most places will likely be dry again.

Will see winds pick up out of the north/northeast tonight into
Thursday as a back door cold front drops through the area.

DDV

&&

.MARINE...
(Issued 304 PM CDT Wed Jun 30 2021)

Areas of fog may linger into tonight, particularly across the
northern half of the lake. Weak low pressure will continue to
pass through the area into tonight. Light and sometimes variable
winds will eventually become northerly and breezy this evening and
overnight as a back door cold front drops through.

The northerly winds will increase Thursday, with a few gusts to
30 knots possible across southern portions of the lake. Higher
waves will build across the southern half of the lake as a result.
Left the Small Craft Advisory timing as is for now. Winds will
remain breezy Friday, but will be generally lighter as high
pressure of 30.1 inches builds into the area.

DDV

&&

.BEACHES...
(Issued 304 PM CDT Wed Jun 30 2021)

Persistent north to northeast winds will build high waves of 4 to
6 feet Thursday afternoon. Waves will begin to subside Friday
morning, but undercurrents will remain a concern through the
afternoon until winds calm down. The forecast remains on track for
a high swim risk during this period.

Waves should not be as high near Sheboygan, so continued to leave
out this northern zone for now. It looks like a Moderate Swim
Risk there.

DDV

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Beach Hazards Statement...WIZ060-WIZ066-WIZ071-WIZ072...1 PM
     Thursday to 10 PM Friday.

LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646...1 PM
     Thursday to 1 PM Friday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jun 30, 2:30 PM CDT, 5 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
230 PM CDT Wed Jun 30 2021

WIZ046-047-051-052-056>060-062>072-011930-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
230 PM CDT Wed Jun 30 2021

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

There is a small chance for thunderstorms through tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

There is a high swim risk Thursday afternoon through Friday. Life
threatening waves and currents are expected. Stay out of the
water, and stay away from dangerous areas like piers and
breakwalls.

There is a small chance for thunderstorms for inland areas on
Thursday. Chances for storms return Monday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-011930-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
230 PM CDT Wed Jun 30 2021

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

Patchy fog is possible through this evening.

There is a small chance for thunderstorms into tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Gusty north to northeast winds and resultant waves are expected to
reach Small Craft Advisory levels Thursday afternoon into Friday
morning in the wake of a cold front.

There will be a chance for thunderstorms early next week.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-011930-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
230 PM CDT Wed Jun 30 2021

This Hazardous Weather Outlook is for the open waters of Lake Michigan.

.DAY ONE...Tonight

Areas of fog are possible into early tonight.

There is a small chance of thunderstorms through tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

There will be a chance for thunderstorms early next week.

DDV

www.weather.gov/mkx

In the hours before

Special weather statement, Jun 30, 7:29 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
729 PM CDT Wed Jun 30 2021

WIZ052-010100-
Sheboygan-

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SHEBOYGAN COUNTY...

At 728 PM CDT, a strong thunderstorm was located over Kohler, or over
Sheboygan, moving southeast at 25 mph.

Winds of 30 to 40 mph and pea size hail are possible with this storm.

Locations impacted include...
Sheboygan, Sheboygan Falls, Oostburg, Kohler, Gibbsville and Haven.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4368 8770 4361 8776 4371 8792 4385 8776
      4384 8773 4381 8773 4376 8770 4374 8771
      4370 8770
TIME...MOT...LOC 0028Z 314DEG 23KT 4374 8777

STUMPF
Special weather statement, Jun 30, 8:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
802 PM CDT Wed Jun 30 2021

WIZ052-059-060-010130-
Sheboygan-Washington-Ozaukee-

...A STRONG THUNDERSTORM WILL AFFECT OZAUKEE...EASTERN WASHINGTON AND
SOUTHWESTERN SHEBOYGAN COUNTIES...

At 802 PM CDT, a strong thunderstorm was located near Kewaskum,
moving southeast at 25 mph.

Winds of 30 to 40 mph and pea size hail are possible with this storm.

Locations impacted include...
West Bend, Mequon, Grafton, Cedarburg, Port Washington, Jackson,
Saukville, Kewaskum, Germantown, Fredonia, Newburg, Beechwood,
Waubeka, Fillmore, Kirchhayn, Boltonville and Keowns.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4337 8788 4331 8789 4321 8807 4350 8831
      4354 8823 4354 8816 4358 8816 4361 8811
      4342 8784
TIME...MOT...LOC 0102Z 322DEG 20KT 4351 8815

STUMPF

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:29 PM CDTSpecial Weather StatementMKXSheboygan31 min
Jun 30, 8:30 PM CDTSpecial Weather StatementMKXOzaukee, Washington45 min
Jun 30, 9:05 PM CDTSpecial Weather StatementMKXWaukesha55 min
Jun 30, 9:16 PM CDTSpecial Marine WarningMKX29 min
Jun 30, 10:01 PM CDTSpecial Weather StatementMKXMilwaukee, Racine59 min
Jun 30, 11:07 PM CDTSpecial Marine WarningMKX38 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.